Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 182, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 16, 2003, 9:08 PM CDT for Robertson County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2003, 9:08 PM CDT (02:08 UTC)
- Expired
- May 16, 2003, 10:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Robertson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 170208 SVRFTW TXC395-170300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 907 PM CDT FRI MAY 16 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 1000 PM CDT * AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER ROBERTSON COUNTY...OR 5 MILES NORTH OF EASTERLY...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EASTERLY AROUND 915 PM CDT NEW BADEN AROUND 925 PM CDT EAST SIDE OF FRANKLIN AROUND 935 PM CDT HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 3097 9625 3091 9638 3119 9646 3134 9633 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:45 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 16, 6:45 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 645 PM CDT FRI MAY 16 2003 HAVE UPDATED ZONES TO ADD TORNADO WATCH 397...AND TWEAK POPS...WINDS...AND TEMPERATURES. FCSTID = 65 DFW 64 82 62 87 / 0 0 0 0 ACT 64 84 61 89 / 0 0 0 0 PRX 62 78 59 83 / 40 20 0 0 DTO 62 82 60 86 / 0 0 0 0 TKI 62 81 61 86 / 0 0 0 0 DAL 64 82 62 87 / 0 0 0 0 TRL 64 81 61 86 / 20 0 0 0 CRS 65 82 62 88 / 30 0 0 0 TPL 65 84 62 90 / 0 0 0 0 .FWD... TX...TORNADO WATCH UNTIL MIDNIGHT CDT SATURDAY FOR ZONES TXC001... TXC161...TXC213...TXC289...TXC293...TXC349. 65/DD ...PREVIOUS AVIATION DISCUSSION... MAINLY VFR/NO PROBS THROUGH 06-09Z. RADAR INDICATING SEVERAL BOUNDARIES...BUT BELIEVE ACTUAL COLD FRONT EXTENDS FROM KGLE...TO KDFW...TO KSEP...TO KBWD WITH WLY WINDS...BECOMING N/NWLY AND REMAINING IN 15-25 KT RANGE TO SHORTLY AFTER 03-04Z OR SUNSET...WITH A FEW SHRA I-20 NWD. DECOUPLING OF COOLING SFC-BL SHOULD TAKE HOLD WITH GRADIENT SLACKENING SOMEWHAT BY 06Z. WRAP-AROUND MSTR ADVECTING SEWD FROM LOW PRESSURE SPINNING THROUGH E-CENTRAL OK...BUT SHOULD REMAIN IN 5-10 KFT LYR UNTIL AFORMENTIONED LOW LVL CAA HELPS CIGS DROP INTO MVFR RANGE BY 12Z...MAINLY OVER NRN PTN OF TRACON IN KDFW VCNTY...BUT SOME COULD MAKE IT DOWN KACT WAY. WITH MIXING BY MIDDAY/18Z SAT...SHOULD SEE CIGS RISE/SCT OUT...WITH N/NWLY FLOW 10-20KTS AFTERWARDS. 05/
Hazardous weather outlook, May 16, 9:00 PM CDT, 8 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 900 PM CDT FRI MAY 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT... GENERALLY ALONG AND SOUTHEAST OF A LINE FROM FAIRFIELD...TO MARLIN AND SALADO. VERY LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. THE THREAT OF THUNDERSTORMS HAS ENDED ACROSS THE REMAINDER OF NORTH TEXAS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS...TUESDAY THROUGH FRIDAY... FOR AREAS NORTH OF I20. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE REQUIRED OVERNIGHT ACROSS THE MODERATE RISK AREA. 65/DD
In the hours before
Local storm report, May 16, 6:21 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0606 PM 6 S ATHENS TX 1.75 INCH HAIL
05/16/03 HENDERSON FROM SPOTTERS REPORTED BY
HENDERSON SHERIFFLocal storm report, May 16, 6:27 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
627 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0624 PM CAYUGA TX 1.75 INCH HAIL
05/16/03 ANDERSON REPORTED BY SPOTTERS
RELAYED BY SHERIFF OFFICELocal storm report, May 16, 6:32 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0607 PM 5 E EUREKA TX 1.75 INCH HAIL
05/16/03 NAVARRO REPORTED BY EMERGENCY
MANAGEMENTLocal storm report, May 16, 7:18 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0717 PM 2 N FAIRFIELD TX 1.75 INCH HAIL
05/16/03 FREESTONE REPORTED BY LAW
ENFORCEMENT 1-2 MILES NORTH
OF FAIRFIELD...WITH 0.5
INCH HAIL WEST OF
FAIRFIELD.Local storm report, May 16, 8:15 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM NECHES TX 0.88 INCH HAIL
05/16/03 ANDERSON REPORTED BY EMERGENCY
MANAGEMENT
0805 PM TUCKER TX 1.75 INCH HAIL
05/16/03 ANDERSON REPORTED BY EMERGENCY
MANAGEMENTLocal storm report, May 16, 8:15 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM NECHES TX 0.88 INCH HAIL
05/16/03 ANDERSON REPORTED BY EMERGENCY
MANAGEMENT
0805 PM TUCKER TX 0.88 INCH HAIL
05/16/03 ANDERSON REPORTED BY EMERGENCY
MANAGEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:16 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 59 min |
| May 16, 7:31 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 59 min |
| May 16, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 64 min |
| May 16, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 70 min |
| May 16, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 61 min |
| May 16, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.